Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 24, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Aug 29, 2012, 3:53 PM CDT for 24 counties in Nebraska. It took effect at Aug 30, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2012, 3:53 PM CDT (20:53 UTC)
- In effect from
- Aug 30, 2012, 12:00 PM CDT
- Expired
- Aug 30, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3299 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WWUS83 KGID 292053 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 353 PM CDT WED AUG 29 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS ALL AREAS THIS AFTERNOON AND ACROSS SOUTH CENTRAL NEBRASKA AGAIN ON THURSDAY... .BREEZY SOUTHWESTERLY WINDS WITH GUSTS TO NEAR 30 MPH...COMBINED WITH DRY VEGETATION...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES...WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE OUTLOOK AREA THROUGH THE REMAINDER OF THE AFTERNOON HOURS. CONTINUED GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL ONCE AGAIN CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA ON THURSDAY. NEZ039>041-046>049-060>064-072>077-082>087-300500- /O.UPG.KGID.FW.A.0010.120830T1700Z-120831T0100Z/ /O.NEW.KGID.FW.W.0024.120830T1700Z-120831T0100Z/ /O.CON.KGID.FW.W.0023.000000T0000Z-120830T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 353 PM CDT WED AUG 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 040...041...046...047...048...049...060...061...062...063...064... 072...073...074...075...076...077...082...083...084...085... 086 AND 087... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...060...061...062...063...064...072... 073...074...075...076...077...082...083...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER... FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF DRY VEGETATION...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ005>007-017>019-300100- /O.CON.KGID.FW.W.0023.000000T0000Z-120830T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 353 PM CDT WED AUG 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018 AND 019... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * WINDS...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF DRY VEGETATION...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROSSI
4 follow-up statements
822 WWUS83 KGID 300144 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 844 PM CDT WED AUG 29 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTH CENTRAL NEBRASKA ON THURSDAY... .BREEZY SOUTHWESTERLY WINDS WITH GUSTS TO NEAR 30 MPH...COMBINED WITH DRY VEGETATION...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY. NEZ039>041-046>049-060>064-072>077-082>087-300945- /O.CON.KGID.FW.W.0024.120830T1700Z-120831T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 844 PM CDT WED AUG 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...049...060...061...062... 063...064...072...073...074...075...076...077...082...083...084... 085...086 AND 087... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER... FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF DRY VEGETATION...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
447 WWUS83 KGID 300845 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 345 AM CDT THU AUG 30 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN THIS AFTERNOON INTO EARLY EVENING ACROSS SOUTH CENTRAL NEBRASKA ... .MUCH LIKE ON WEDNESDAY...BREEZY SOUTH-SOUTHWEST WINDS WITH GUSTS TO AROUND 25 MPH...COMBINED WITH DRY VEGETATION...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS SOUTH CENTRAL NEBRASKA. NEZ039>041-046>049-060>064-072>077-082>087-301700- /O.CON.KGID.FW.W.0024.120830T1700Z-120831T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 345 AM CDT THU AUG 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...049...060...061...062... 063...064...072...073...074...075...076...077...082...083...084... 085...086 AND 087... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER... FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...FROM THE SOUTH-SOUTHWEST AT 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...FALLING BETWEEN 10 TO AROUND 20 PERCENT...WITH THE LOWEST VALUES FOCUSED NORTHWEST OF A LINE FROM ALMA...TO KEARNEY...TO WOLBACH. * IMPACTS...THE COMBINATION OF DRY VEGETATION...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PFANNKUCH
706 WWUS83 KGID 301705 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1205 PM CDT THU AUG 30 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTH CENTRAL NEBRASKA... .BREEZY SOUTHWESTERLY WINDS WITH GUSTS TO AROUND 25 MPH...COMBINED WITH DRY VEGETATION...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES...WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA TODAY. NEZ039>041-046>049-060>064-072>077-082>087-310100- /O.CON.KGID.FW.W.0024.000000T0000Z-120831T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1205 PM CDT THU AUG 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 040...041...046...047...048...049...060...061...062...063...064... 072...073...074...075...076...077...082...083...084...085... 086 AND 087... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER... FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWESTERLY WINDS 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...FALLING TO AS LOW AS 10 PERCENT THIS AFTERNOON. * IMPACTS...THE COMBINATION OF DRY VEGETATION...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROSSI
946 WWUS83 KGID 310048 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 748 PM CDT THU AUG 30 2012 NEZ039>041-046>049-060>064-072>077-082>087-310200- /O.EXP.KGID.FW.W.0024.000000T0000Z-120831T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 748 PM CDT THU AUG 30 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...060...061...062...063...064...072... 073...074...075...076...077...082...083...084...085...086 AND 087... WINDS HAVE DIMINISHED THIS EVENING AND RELATIVE HUMIDITIES HAVE INCREASED AS TEMPRATURES DROPPED A FEW DEGREES. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Aug 29, 12:47 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 12:47 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CDT WED AUG 29 2012
.AVIATION...18Z KGRI TAF...VFR CONDITIONS WILL PREVAIL AT KGRI FOR
THE NEXT 24 HOURS WITH MOSTLY CLEAR SKIES AND GOOD VISIBILITIES FORECAST
THROUGHOUT THE PERIOD. WINDS WILL BE THE PRIMARY CONCERN WITH
GUSTY SOUTHWESTERLY WINDS PERSISTING THROUGH THE LATE AFTERNOON
HOURS TODAY...BEFORE DIMINISHING TO AROUND 10 KTS AFTER SUNSET.
WINDS ARE THEN EXPECTED TO INCREASE AGAIN TOMORROW MORNING...ONCE
AGAIN BECOMING GUSTY AFT 14Z.
&&
.PREV DISCUSSION... /ISSUED 528 AM CDT WED AUG 29 2012/
SHORT TERM...THROUGH FRIDAY NIGHT. A PRECIPITATION FREE FORECAST
CONTINUES THROUGH THIS PERIOD...WITH BY FAR AND AWAY THE MAIN
CONCERN BEING ELEVATED TO CRITICAL FIRE DANGER TODAY AND
THURSDAY...AND SECONDARY CHALLENGES OF TRYING TO NAIL DOWN JUST
HOW HOT IT WILL GET TODAY/THURSDAY. FOR SPECIFICS REGARDING FIRE
WEATHER POTENTIAL AND HEADLINES...PLEASE REFER TO THE SEPARATE
FIRE SECTION BELOW.
09Z OBJECTIVE SURFACE ANALYSIS PLACES THE CWA BETWEEN A BROAD
EAST-WEST RIDGE ACROSS SOUTHERN KS...AND A WEAK 1008MB LOW IN
SOUTHERN SOUTH DAKOTA. THE RESULTING MODEST SURFACE PRESSURE
GRADIENT ACROSS THE LOCAL AREA IS PROMOTING SUSTAINED SOUTH-
SOUTHWEST BREEZES 5-15 MPH. DEWPOINTS ARE RUNNING A SOLID 10-15
DEGREES LOWER THAN 24 HOURS AGO ACROSS MOST OF THE CWA...AND
FORECAST LOW TEMPERATURES ARE LARGELY ON TARGET WITH MOST AREAS
SETTING THROUGH THE MID 60S AS OF 10Z. ALOFT...WATER VAPOR
IMAGERY AND SHORT TERM MODEL DATA REVEALS OVERALL LITTLE CHANGE
FROM 24 HOURS AGO...WITH A BROAD RIDGE AXIS DOMINATING THE CENTRAL
PLAINS/ROCKIES AND CENTERED FROM THE 4-CORNERS INTO NEB/KS. TO THE
NORTHWEST OF THE RIDGE...A FAIRLY STRONG TROUGH IS PUSHING ACROSS
THE PACIFIC NORTHWEST STATES...WHILE TO THE SOUTH...HURRICANE
ISAAC IS STARTING TO MOVE INLAND IN SOUTHEAST LA. 11-3.9 MICRON
SATELLITE IMAGERY DEPICTS ESSENTIALLY CLEAR SKIES OVER MOST OF THE
CWA...ALTHOUGH ONCE AGAIN...SOME SUBTLE AND RATHER WEAK THETA-E
ADVECTION MAINLY NEAR AND ABOVE 700MB IS PROMOTING A SMATTERING OF
MID LEVEL ACCAS CLOUDS BRUSHING MAINLY THE EXTREME
NORTHERN/EASTERN FRINGES OF THE CWA. HOWEVER...MOST OF THE
ISOLATED LIGHT SHOWERS/SPRINKLES SHOWING UP ON RADAR APPEAR TO BE
FOCUSED FROM FAR EASTERN NEB INTO IA...AND THUS HAVE NO INTENTION
OF ADDING PRECIP MENTION UNLESS THINGS UNEXPECTEDLY CHANGE BEFORE
SUNRISE.
FOR TODAY...ONCE AGAIN THE MAIN ISSUE IS FIRE WEATHER...AND AS
DISCUSSED IN MORE DETAIL BELOW...HAVE EXPANDED THE RED FLAG
WARNING TO INCLUDE ALL BUT THE 3 SOUTHEASTERN-MOST COUNTIES IN THE
CWA. ALOFT...THE EAST-WEST RIDGE AXIS WILL REMAIN PARKED
OVERHEAD...EFFECTIVELY CAPPING THE CWA FROM THUNDERSTORM POTENTIAL
WHILE AT THE SURFACE...SOUTH-SOUTHWEST WINDS WILL INCREASE A TOUCH
FROM YESTERDAY AS THE PRESSURE GRADIENT TIGHTENS UP IN RESPONSE TO
PRESSURE FALLS OVER THE CENTRAL/NORTHERN HIGH PLAINS. SHOULD SEE
SEVERAL HOURS OF 15-25 MPH SUSTAINED/GUSTING TO AROUND 30 MPH
ESPECIALLY OVER NEB ZONES WHERE MIXING INTO AT LEAST THE 850-800MB
LEVEL WILL TAP INTO A MODEST LOW LEVEL JET. ALTHOUGH THERE COULD
BE A FEW MORE MID LEVEL CLOUDS FLOATING AROUND VERSUS
YESTERDAY...STILL EXPECT AT LEAST MOSTLY SUNNY SKIES ALL AREAS.
FOR HIGH TEMPS...AFTER EXAMINING VARIOUS MODEL/GUIDANCE
SOLUTIONS...DECIDED THAT THE BEST APPROACH MIGHT BE TO SIMPLY TAKE
YESTERDAY/S HIGHS AND ADD ROUGHLY 3 DEGREES. THIS YIELDS 97-100
IN MOST AREAS...BUT PUTS SEVERAL FAR WESTERN COUNTIES INTO THE
100-104 RANGE. AS DETAILED IN THE CLIMATE BLURB BELOW...THE
FORECAST HIGH OF 100 FOR GRAND ISLAND WOULD FALL JUST SHORT OF THE
DAILY RECORD. LOWERED DEWPOINTS 5+ DEGREES FROM PREVIOUS
FORECAST...BUT DID NOT GO AS LOW AS RAW NAM SOLUTION.
TONIGHT...DRY AND MILD CONDITIONS CONTINUE UNDER THE DOMINANT
MID/UPPER RIDGE. BREEZES WILL RELAX AFTER NIGHTFALL BUT STILL
AVERAGE WELL INTO THE 5-15 MPH RANGE THROUGH THE NIGHT. DESPITE
THE DRY LOW LEVEL AIRMASS...THOUGHT THAT MET/MAV GUIDANCE LOOKED A
BIT COOL FOR LOWS AND THUS RAISED PREVIOUS FORECAST 2-3 DEGREES
PUTTING MOST AREAS BETWEEN 64-67.
THURSDAY...YET ANOTHER POTENTIALLY CRITICAL FIRE WEATHER DAY IS IN
STORE...ALTHOUGH A SLIGHT RELAXING OF THE SURFACE PRESSURE
GRADIENT IN ADVANCE OF A WEAK EAST-WEST BOUNDARY DROPPING INTO FAR
NORTHERN NEBRASKA SHOULD RESULT IN WIND SPEEDS AVERAGING SLIGHTLY
LOWER THAN TODAY. ALOFT...THE EAST-WEST RIDGE AXIS CONTINUES ITS
REIGN...WHILE THE SLOW MOVING TROPICAL SYSTEM ISAAC ONLY MAKES IT
AS FAR NORTH AS THE LA/AR BORDER DURING THE DAY. FOR HIGH
TEMPS...WITH AN ALMOST IDENTICAL LOW LEVEL THERMAL PROFILE AS
TODAY...WOULD EXPECT HIGHS TO END UP VERY SIMILAR ALTHOUGH MAYBE
NOT QUITE AS HOT IN FAR WESTERN AREAS GIVEN THAT THE WIND
DIRECTION WILL BE MORE SOUTHERLY THAN SOUTHWESTERLY. ENDED UP
RAISING PREVIOUS FORECAST 1-2 DEGREES MOST AREAS...GETTING NEARLY
ALL PLACES INTO THE 96-100 RANGE. FOR THURS NIGHT...LOOKS LIKE
ANOTHER BATCH OF LOWS MAINLY MID 60S...BUT POSSIBLY MORE IN THE
WAY OF LOW 60S GIVEN LIGHTER BREEZES.
FRIDAY/FRIDAY NIGHT...FIRE WEATHER CONCERNS DIMINISH ALTHOUGH
THE CWA CONTINUES TO SIT UNDER A NARROWING RIBBON OF DOMINANT
MID/UPPER RIDGING BETWEEN A WESTERN CONUS TROUGH AND THE ISAAC
REMNANTS TRACKING UP TO NEAR THE KS/OK/MO/AR BORDER AREA. WHILE NOT
EXPECTING ANY PRECIP TO MAKE IT INTO THE CWA...THE FAR NORTHWEST
EDGE OF SHOWERS/STORMS ASSOCIATED WITH ISAAC REMNANTS COULD
POTENTIALLY CREEP WITHIN A FEW COUNTIES SOUTHEAST OF THE CWA
DURING THE AFTERNOON/EVENING. ALTHOUGH SKIES SHOULD REMAIN MOSTLY
SUNNY...A SLIGHT COOLING OF LOW LEVEL TEMPS ALONG WITH AN INCREASE
IN SURFACE DEWPOINTS AS BREEZES TURN MORE SOUTHEASTERLY SHOULD
RESULT IN AT LEAST A SLIGHTLY COOLER DAY. THAT BEING SAID...NUDGED
UP HIGHS 1-2 DEGREES MOST AREAS...AIMING FOR 91-94 DEGREES MOST
AREAS. FOR FRIDAY NIGHT...LATEST CONSENSUS FROM ECMWF/GFS
SOLUTIONS IS TO KEEP ISAAC REMNANTS WELL EAST OF THE CWA OVER
MO...WITH ANY PRECIP BANDS ON ITS WESTERN EDGE NO CLOSER THAN
NORTHEAST KS AND FAR SOUTHEAST NE. HOWEVER...THIS WILL CONTINUE TO
BEAR WATCHING...AS ONLY A SLIGHT SHIFT NORTHWESTWARD COULD BRING
AT LEAST A SLIGHT CHANCE OF RAIN INTO FAR SOUTHEAST AREAS AROUND
HEBRON/BELOIT.
LONG TERM...12Z SATURDAY THROUGH TUESDAY. BIGGEST CHALLENGE WILL
BE DETERMINING CHANCE OF PRECIPITATION.
RELIED MORE HEAVILY ON ECMWF ENSEMBLES BASED ON A MORE STABLE
FORECAST SKILL AS OF LATE.
WE BEGIN SATURDAY WITH THE REMNANTS OF ISAAC CENTERED OVER CENTRAL
MISSOURI EMBEDDED WITHIN A BROAD UPPER-LEVEL RIDGE. THIS IS A BIT OF
A TREND TO TO THE EAST FROM PREVIOUS RUNS. THIS SCENARIO WOULD PUT
US SQUARELY IN AN AREA OF SUBSIDENCE...WHICH MEANS SUNNY AND
DRY...WITH A SHARP CUT OFF TO THE SKY COVER TO THE EAST...SOMEWHERE
OVER SOUTHEASTERN NEBRASKA INTO EASTERN KANSAS.
ALTHOUGH MODELS DIFFER A BIT FROM EACH OTHER...BY 00Z MONDAY...THE
CENTER OF THE REMNANTS OF ISSAC ARE FORECAST TO BE SOMEWHERE OVER
EXTREME SOUTHEASTERN ILLINOIS TO CENTRAL/SOUTHERN INDIANA. A
TRANSITION TO A LOW-AMPLITUDE/FLAT FLOW REGIME WILL OCCUR AND BY
MONDAY...MOST MODELS AGREE TO THIS SCENARIO. UNFORTUNATELY...THIS
WILL INCREASE UNCERTAINTY SINCE IT IS DIFFICULT TO RESOLVE SMALL
SCALE PERTURBATIONS WITHIN ZONAL FLOW...ESPECIALLY IN THE EXTENDED
FORECAST. I MUST RESORT TO LOW CHANCES OF PRECIPITATION BEGINNING
MONDAY. THERE SEEMS TO BE SOME STRONG TO SEVERE POTENTIAL HERE AS
THE JET STREAM IS CONSISTENTLY ADVERTISED TO DIP SOUTH INTO OUR
AREA. THE RISK OF STRONG TO SEVERE THUNDERSTORMS IS GREATER DURING
THE AFTERNOON AND EVENING TIME PERIODS WHEN INSTABILITY IS THE
GREATEST. I WILL INCLUDE THIS IN THE HWO...WITH A MENTION OF THE
UNCERTAINTY INVOLVED HERE.
FOR TEMPERATURES...I GENERALLY BUMPED UP HIGH TEMPERATURES A BIT
COMPARED TO ALLBLEND. I ALSO INCREASED WIND SPEEDS DURING THE
DAYTIME FOR EACH OF THE DAYS IN THE EXTENDED FORECAST BY ABOUT 1-3
KTS. THIS WAS BASED ON RECENT MODEL DATA OF RECENT MODEL
PERFORMANCE. I ALSO DID SOME MINOR TWEAKS TO OTHER WEATHER
FIELDS...INCLUDING GENERALLY DECREASING SKY OVER...EXCEPT FOR
MONDAY...WHERE I INCREASED SKY COVER FROM THE INITIALIZED ALLBLEND
FORECAST.
FIRE WEATHER...CRITICAL TO NEAR-CRITICAL FIRE DANGER WILL CLEARLY
BE THE FOCUS TODAY/THURSDAY AS NEAR-RECORD BREAKING HEAT COMBINES
WITH GUSTY SOUTH-SOUTHWEST WINDS AND GENERALLY DRY VEGETATION. FOR
TODAY...EXPANDED THE ORIGINAL RED FLAG WARNING SOUTHEASTWARD
ACROSS MOST OF THE REMAINDER OF THE CWA...ONLY EXCLUDING
OSBORNE...JEWELL AND MITCHELL COUNTIES DUE TO THESE AREAS
PROGGED TO FALL JUST A BIT SHORT OF THE SUSTAINED 20 MPH/GUST 25
MPH WIND SPEED CRITERIA. THE FAR SOUTHWEST CORNER OF THE WARNING
AROUND ROOKS COUNTY KS COULD ALSO BE A BIT MARGINAL AS WELL WITH
WIND SPEEDS...BUT WAS NOT ABOUT TO CANCEL ANY COUNTIES ALREADY IN
A WARNING. DECIDED TO LEAN MORE HEAVILY TOWARD THE DRIER 00Z NAM
FOR SURFACE DEWPOINTS AND RESULTANT RELATIVE HUMIDITY
VALUES...WHICH RESULTED IN A LOWERING OF DEWPOINTS A SOLID 5+
DEGREES FROM PREVIOUS FORECAST...AND EVEN INTRODUCING SOME 30S
DEWPOINTS MAINLY IN WESTERN COUNTIES. ALTHOUGH THE RAW NAM
DEWPOINT VALUES STILL LOOK A BIT OVERDONE ON THE LOW
SIDE...IT/S HARD TO IGNORE THE ENHANCED FIRE POTENTIAL GIVEN
MIDDLE-OF-THE-NIGHT DEWPOINTS ALREADY RANGING FROM THE MID 40S TO
MID 50S ACROSS MOST OF THE CWA...AND DAYTIME MIXING TO AT LEAST
THE 850-800MB LEVEL PROMOTING A STEADY FURTHER DROP GIVEN THE BONE
DRY LOW LEVEL AIRMASS. AS A RESULT OF THE LATEST TEMP/DEWPOINT
MODIFICATIONS...NOW HAVE RH VALUES PLUNGING BETWEEN TO CRITICAL
10-20 PERCENT LEVELS FOR AT LEAST A FEW HOURS THIS AFTERNOON
ACROSS ESSENTIALLY THE ENTIRE CWA...BUT ESPECIALLY THE NORTHWEST
1/2. WILL KEEP THE RED FLAG WARNING EXPIRATION TIME AT 01Z AS
WINDS SHOULD BE DROPPING BELOW CRITERIA BY THEN...ALTHOUGH RH
VALUES BELOW 30 PERCENT COULD LINGER WELL PAST NIGHTFALL
ESPECIALLY IN WESTERN COUNTIES.
TURNING TO THURSDAY...ALSO LOWERED DEWPOINTS SEVERAL DEGREES FROM
PREVIOUS FORECAST AND RAISED TEMPS A BIT...ONCE AGAIN PROMOTING
10-20 PERCENT CRITICAL RH VALUES ACROSS MOST OF THE CWA...BUT
ESPECIALLY THE NORTHWEST 1/2. HOWEVER...LATEST TRENDS FROM THE 00Z
NAM INDICATE A SLIGHT DECREASE IN WINDS SPEEDS ON THURSDAY VERSUS
TODAY...DUE TO THE FACT THAT THE SURFACE PRESSURE GRADIENT RELAXES
JUST A BIT. THEREFORE...WHILE ELEVATED TO NEAR-CRITICAL CONDITIONS
ARE A GOOD BET ESPECIALLY IN NEBRASKA ZONES...HAVE AT LEAST SLIGHT
DOUBTS ABOUT WHETHER WIDESPREAD 20 MPH SUSTAINED/25 MPH GUSTS WILL
OCCUR. AS A RESULT...HELD OFF AN ISSUING A FIRE WEATHER WATCH FOR
THURSDAY AT THIS TIME...AND WILL INSTEAD LET THE HEADLINES FOCUS
ON TODAY FIRST. HOWEVER...WILL CONTINUE TO TALK UP THURSDAY FIRE
DANGER POTENTIAL IN THE HWO AND FIRE WEATHER FORECAST PRODUCT.
FORTUNATELY...BY FRIDAY MAJOR FIRE WEATHER CONCERNS SHOULD NOT BE
AN ISSUE DUE TO THE COMBINATION OF LIGHTER WINDS...SLIGHTLY COOLER
TEMPS AND INCREASING DEWPOINTS AHEAD OF THE ISAAC REMNANTS.
CLIMATE...ALTHOUGH RECORD-BREAKING HIGH TEMPERATURES ARE
CURRENTLY NOT FORECAST AT GRAND ISLAND/HASTINGS TODAY OR
THURSDAY...IT COULD BE A CLOSE CALL ESPECIALLY FOR GRAND ISLAND.
HERE ARE THE AUGUST 29TH AND 30TH RECORDS FOR BOTH CITIES...
AUG. 29...GRAND ISLAND 102 IN 1945
HASTINGS 102 IN 1947 AND 1937
AUG. 30...GRAND ISLAND 102 IN 1947 AND 1898
HASTINGS 103 IN 1947 AND 1913
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ039>041-
046>049-060>064-072>077-082>087.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-
017>019.
&&
AVIATION...ROSSI
SHORT TERM/FIRE WEATHER/CLIMATE...PFANNKUCH
LONG TERM...HEINLEINHazardous weather outlook, Aug 29, 4:26 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 426 AM CDT WED AUG 29 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 426 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON INTO EARLY THIS EVENING...AND AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL NEBRASKA ALONG WITH SMITH...PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS. ALTHOUGH JEWELL...MITCHELL AND OSBORNE COUNTIES ARE NOT IN THE WARNING...THIS AREA WILL STILL EXPERIENCE ELEVATED TO NEAR CRITICAL FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY AFTERNOON...AT LEAST ELEVATED FIRE DANGER WILL AGAIN EXIST ACROSS THE OUTLOOK AREA...WITH POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING MAINLY IN SOUTH CENTRAL NEBRASKA. FOR NEXT MONDAY AFTERNOON AND EVENING...AND AGAIN ON TUESDAY AFTERNOON...THUNDERSTORMS ARE POSSIBLE. ALTHOUGH QUITE A BIT OF UNCERTAINTY EXISTS...A STRONG TO SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:39 AM CDT | Fire Weather Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 6 hr |
Nearby
Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.